Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 22, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 20, 2015, 10:08 PM CDT for Knox County, Lewis County, Missouri; Adams County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 10:08 PM CDT (03:08 UTC)
- Expired
- Jun 21, 2015, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IL, Knox County, MO, Lewis County, MO
The radar
The Quad Cities radar (KDVN), 187 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:20 AM CDT | FLASH FLOOD | Monticello, MO | HIGHWAY 156 IS STILL CLOSED...BUT HIGHWAY 16 IS NOW OPEN. CONDITIONS ARE IMPROVING. RAIN HAS ENDED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 312 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
001
WGUS53 KLSX 210308
FFWLSX
ILC001-MOC103-111-210900-
/O.NEW.KLSX.FF.W.0022.150621T0308Z-150621T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1008 PM CDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
LEWIS COUNTY IN NORTHEAST MISSOURI...
NORTHWESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 400 AM CDT
* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR INDICATED UP TO 3 INCHES OF RAIN HAS
ALREADY FALLEN AND ANOTHER 1 INCH OF RAIN IS EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANTON...EDINA...COLONY...EWING...GREENSBURG...KNOX CITY...LA
BELLE...LA GRANGE...LEWISTOWN...MAYWOOD...PLEVNA AND STEFFENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4030 9195 4026 9194 4025 9150 4021 9151
4020 9150 4020 9133 3995 9133 3996 9234
4030 9233
$$
BROWNING1 follow-up statement
207
WGUS73 KLSX 210425
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 PM CDT SAT JUN 20 2015
ILC001-MOC103-111-210900-
/O.CON.KLSX.FF.W.0022.000000T0000Z-150621T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-KNOX MO-LEWIS MO-
1125 PM CDT SAT JUN 20 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LEWIS...KNOX AND
NORTHWESTERN ADAMS COUNTIES UNTIL 400 AM CDT...
AT 1120 PM CDT...DOPPLER RADAR SHOWED ADDITIONAL THUNDERSTORMS WITH
VERY HEAVY RAINFALL MOVING EASTWARD INTO THE WARNED AREA. A MEMBER
OF THE PUBLIC IN LEWISTOWN MEASURED 5 INCHES OF RAIN SO FAR THIS
EVENING AS OF 11 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CANTON...EDINA...COLONY...EWING...KNOX CITY...LA BELLE...LA GRANGE...
LEWISTOWN...MAYWOOD...PLEVNA AND STEFFENVILLE.
LAW ENFORCEMENT REPORTED SEVERAL ROADS INUNDATED...INCLUDING 3 TO 4
FEET OF WATER OVER HIGHWAY 16 EAST OF MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4030 9195 4026 9194 4025 9150 4021 9151
4020 9150 4020 9133 3995 9133 3996 9234
4030 9233
$$
BROWNINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 6:02 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 20, 6:02 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 602 PM CDT Sat Jun 20 2015 .SHORT TERM: (Through Tonight) Issued at 217 PM CDT Sat Jun 20 2015 A cdfnt central IA continues to approach the area. This fnt is expected to help initiate storms which shud reach the nrn portions of the CWA around mid evening. A number of questions arise regarding storms for late this evening and overnight. Believe that what storms develop further to the N this afternoon, will eventually grow upscale into an MCS. Based on 18z sounding from DVN, still believe the MCS will be forward propagating on the ern flank. However, as the llj veers tonight and becomes wly, expect back building storms along any outflow that develops. The main question will be how far S any outflows travel and if these boundaries stall swd progression. Gradually taper PoPs to chance after Midnight tonight as low level and upper level forcing moves ewd out of the region. Tilly .LONG TERM: (Sunday through Next Saturday) Issued at 316 PM CDT Sat Jun 20 2015 (Sunday through Tuesday) Both the NAM and GFS show the cold front will move south into the CWA and become quasi-stationary on the southerly side of the stronger westerlies. Scattered thunderstorms should develop along this front as the atmosphere becomes extremely unstable with MLCAPES between 3000-4000 J/kg. Deep layer shear will be on the order of 30-40kts which supports a few severe thunderstorms, mainly multicells. This front will then begin to move back north late on Sunday night as shortwave ridge builds across the area. Dry weather is still anticipated on Monday as the front will be north of the area. By Tuesday the front will move back down into the area as a result of shortwave trough moving across the upper Midwest on Tuesday. The upper high will remain over the area which will likely suppress convection over all but northeast Missouri and west central and south central Illinois. Do still have a concern that heat index readings will be in the 100-105 range from Sunday to possibly Wednesday. 850mb temperatures climb into the lower 20sC on Monday and Tuesday so MOS temps in the lower-mid 90s look reasonable. Dewpoints will be in the 70s, so still think at least part of the area will have heat index in the triple digits, particularly on Monday and Tuesday when some areas may be around 105. (Wednesday through Saturday) Upper pattern will start off zonal on Wednesday, but become more amplified with an upper low over the upper Midwest and large upper high over the western CONUS by next Saturday. The ECMWF seems to have a better continuity with this pattern. The front will move south into the CWA late into the period bringing a chance of showers and thunderstorms and cooler temperatures for the end of the week. Britt && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 536 PM CDT Sat Jun 20 2015 VFR conditions will persist through the night at all TAF sites except KUIN where the threat for thunderstorms will exist in the 05-09Z timeframe. By Sunday morning any thunderstorms moving southward out of northern Missouri should be weakening, but remnant outflow boundaries and a weak cold from will likely trigger additional thunderstorms Sunday afternoon and evening near KCOU and in the KSTL metro. The timing of these is too uncertain at this time however so will only hint at this with a VCTS. Specifics for KSTL: VFR conditions will persist through the night and into midday on Sunday. VFR ceilings will likely move in around 15Z Sunday ahead of a weak cold front. This front may trigger thunderstorms Sunday afternoon into Sunday evening so have included a VCTS starting around 20Z. Browning && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 20, 4:04 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT SAT JUN 20 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 404 PM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL POINTS ALONG THE MERAMEC...ILLINOIS...AND MISSISSIPPI RIVERS ARE EXPECTED TO REACH MAJOR FLOOD STAGE THIS WEEKEND. THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY AFTERNOON AND NIGHT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HEAT INDEX READINGS MAY CLIMB INTO THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY FROM SUNDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA FROM MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. BRITT
In the hours before
Local storm report, Jun 20, 9:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/20/2015 ADAMS IL EMERGENCY MNGR
11 INCH DIAMETER TREE SNAPPED OFF AT 8TH AND JEFFERSON
STREET .
&&
BROWNINGSpecial weather statement, Jun 20, 9:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 931 PM CDT SAT JUN 20 2015 ILZ058>060-095>098-MOZ027-035-036-210330- ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-MACOUPIN IL-MARION MO-MONTGOMERY IL-PIKE MO-PIKE IL-RALLS MO- 931 PM CDT SAT JUN 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...AND NORTHERN GREENE...NORTHERN CALHOUN AND NORTHERN MACOUPIN COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHERN BROWN...SOUTHERN ADAMS AND PIKE COUNTIES IN WEST CENTRAL ILLINOIS... AND NORTHEASTERN RALLS...NORTHERN PIKE AND MARION COUNTIES IN NORTHEAST MISSOURI UNTIL 1030 PM CDT... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANDLERVILLE TO 5 MILES SOUTH OF BUCKHORN TO EWING...AND MOVING SOUTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PALMYRA... HANNIBAL... PITTSFIELD... VIRDEN... BOWLING GREEN... LOUISIANA... WHITE HALL... PHILADELPHIA... BEVERLY... PAYSON... THIS STORM WILL ALSO IMPACT... INTERSTATE 172 NEAR EXIT 2. INTERSTATE 72 FROM EXIT 4 TO EXIT 35. INTERSTATE 55 IN ILLINOIS NEAR EXIT 63. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Special weather statement, Jun 20, 10:03 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1003 PM CDT SAT JUN 20 2015 ILZ058>060-097>099-MOZ036-051-052-210345- CALHOUN IL-GREENE IL-JERSEY IL-LINCOLN MO-MACOUPIN IL-MONTGOMERY MO-MONTGOMERY IL-PIKE MO-PIKE IL- 1003 PM CDT SAT JUN 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...AND GREENE...CALHOUN...MACOUPIN AND JERSEY COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND MONTGOMERY AND LINCOLN COUNTIES IN EAST CENTRAL MISSOURI...AND PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 1045 PM CDT... AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A GUST FRONT ALONG A LINE EXTENDING FROM ATHENSVILLE TO 10 MILES WEST OF WHITE HALL TO CURRYVILLE...AND MOVING SOUTHEAST AT 45 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS GUST FRONT AND COULD CAUSE SOME TREES TO FALL BECAUSE THE GROUND IS SO WET FROM THE RECENT DAYS OF HEAVY RAINFALL. LOCATIONS WHICH MAY BE AFFECTED INCLUDE... BOWLING GREEN... VIRDEN... ELSBERRY... CARLINVILLE... JERSEYVILLE... TROY... LITCHFIELD... BELLEVIEW... ATHENSVILLE... NEW HARTFORD... THIS GUST FRONT WILL AFFECT BEAVER DAM STATE PARK...CUIVRE RIVER STATE PARK AND LAKE LOU YAEGER. THIS GUST FRONT WILL ALSO IMPACT...INTERSTATE 55 IN ILLINOIS FROM EXIT 52 TO EXIT 63. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 67 min |
| Jun 20, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 65 min |
| Jun 20, 11:47 PM CDT | River Flood Warning | LSX | Lewis | 10 days |
| Jun 20, 11:47 PM CDT | River Flood Warning | LSX | Lewis | 60 hr |
| Jun 21, 12:52 AM CDT | River Flood Warning | LSX | Marion | 11 days |
| Jun 21, 1:40 AM CDT | Areal Flood Advisory | LSX | Marion, Pike, Ralls | 6 hr |
| Jun 21, 1:48 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 42 min |
| Jun 21, 2:31 AM CDT | River Flood Warning | LSX | Marion | 72 hr |
| Jun 21, 3:46 AM CDT | Heat Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 39 hr |
| Jun 21, 3:54 AM CDT | Flash Flood Warning | LSX | Lincoln, Pike | 6 hr |
| Jun 21, 4:01 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jun 21, 4:45 AM CDT | Flash Flood Warning | LSX | Audrain, Montgomery, Pike, Ralls | 6 hr |
| Jun 21, 5:39 AM CDT | River Flood Warning | LSX | Lincoln | 70 hr |
| Jun 21, 9:48 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 42 min |
| Jun 21, 9:57 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 31 min |
| Jun 21, 10:08 AM CDT | Flash Flood Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 6 hr |
| Jun 21, 10:56 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike | 49 min |
| Jun 21, 3:40 PM CDT | Areal Flood Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.